Alert archive / South Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 165, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 26, 2008, 10:55 AM CDT for Clay County, Turner County, Yankton County, South Dakota. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 10:55 AM CDT (15:55 UTC)
- Expired
- Jun 26, 2008, 11:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Clay County, SD, Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 78 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 11:03 AM CDT | HAIL 0.88 | 4 Sse Mayfield, SD | PEA TO NICKLE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 6:38 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2972 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 261555 SVRFSD SDC027-125-135-261630- /O.NEW.KFSD.SV.W.0165.080626T1555Z-080626T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1055 AM CDT THU JUN 26 2008 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA EXTREME SOUTH CENTRAL TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA CENTRAL YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 1130 AM CDT * AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UTICA...OR 9 MILES NORTHWEST OF YANKTON...MOVING EAST AT 34 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... YANKTON AROUND 1105 AM CDT... MAYFIELD AROUND 1105 AM CDT... MISSION HILL AROUND 1110 AM CDT... VOLIN...IRENE AROUND 1120 AM CDT... WAKONDA AROUND 1125 AM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4309 9704 4287 9704 4288 9760 4308 9760 TIME...MOT...LOC 1555Z 269DEG 29KT 4299 9745 $$ WILLIAMS
2 follow-up statements
000 WWUS53 KFSD 261618 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1117 AM CDT THU JUN 26 2008 SDC027-125-135-261630- /O.CON.KFSD.SV.W.0165.000000T0000Z-080626T1630Z/ TURNER SD-YANKTON SD-CLAY SD- 1117 AM CDT THU JUN 26 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR NORTHWESTERN CLAY...CENTRAL YANKTON AND EXTREME SOUTH CENTRAL TURNER COUNTIES... AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF VOLIN...OR 10 MILES NORTHEAST OF YANKTON...MOVING EAST AT 33 MPH. AT 1103 AM CDT THE PUBLIC REPORTED NICKEL SIZE HAIL 4 MILES SOUTH SOUTHEAST OF MAYFIELD. THE SEVERE THUNDERSTORM WILL BE NEAR... WAKONDA AROUND 1125 AM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4287 9742 4309 9742 4309 9704 4287 9704 TIME...MOT...LOC 1617Z 269DEG 29KT 4299 9721 $$ WILLIAMS
000 WWUS53 KFSD 261626 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1126 AM CDT THU JUN 26 2008 SDC027-125-135-261636- /O.EXP.KFSD.SV.W.0165.000000T0000Z-080626T1630Z/ TURNER SD-YANKTON SD-CLAY SD- 1126 AM CDT THU JUN 26 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLAY... SOUTHEASTERN YANKTON AND EXTREME SOUTH CENTRAL TURNER COUNTIES WILL EXPIRE AT 1130 AM CDT... THE STORM IS NO LONGER SEVERE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4287 9742 4309 9742 4309 9704 4287 9704 TIME...MOT...LOC 1626Z 269DEG 29KT 4299 9711 $$ WILLIAMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:50 PM CDT, 14 hours 5 minutes earlier.
Area forecast discussion, Jun 25, 8:50 PM CDT, 14 hours 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 850 PM CDT WED JUN 25 2008 .DISCUSSION... LOW LEVEL CONVERGENCE/SURFACE BOUNDARY CONTINUES TO STRETCH FROM NORTH CENTRAL IOWA THROUGH EASTERN NEBRASKA BACK INTO THE NORTHERN NEBRASKA PANHANDLE AT THIS TIME. PRESENTLY QUIET OVER OUR CWA...WITH CLOSEST CONVECTION OVER CENTRAL IOWA IN ASSOCIATION WITH AFOREMENTIONED FEATURE. REMOVED POPS IN OUR SOUTH THROUGH THE EVENING HOURS WITH NO ADDITIONAL SHORT TERM DEVELOPMENT EXPECTED. TO OUR OUR WEST...DEVELOPING MCS LOCATED OVER SOUTHWESTERN SD/NORTHWESTERN NEBRASKA ALONG SURFACE FRONT AS MID/UPPER LEVEL WAVE PUSHES OUT OF MONTANA AND WYOMING. SYSTEM PUSHING EVER SO SLOWLY TO THE EAST...AND AT PRESENT SPEED...WOULD NOT GET INTO OUR FAR SOUTHWESTERN ZONES UNTIL AFTER 07Z. SURROUNDING 00Z RAOBS CONTINUE TO INDICATE THE PRESENCE OF VERY DRY MID LEVEL AIR OVER THE REGION...SO STILL APPEARS THAT DAMAGING WIND WOULD BE THE GREATEST THREAT WITH ANY SEVERE STORMS THAT DEVELOP...WITH LARGE HAIL A SECONDARY THREAT. UPDATES OUT SHORTLY. /JM && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE EVENING. A DEVELOPING MCS THROUGH SOUTHWESTERN SOUTH DAKOTA...WILL CONTINUE TO PUSH TO THE EAST OVERNIGHT...BRINGING LIKELY MVFR CIGS AND POTENTIALLY IFR VSBYS AFT 08Z. && .PREV DISCUSSION... WV LOOP CONTINUES TO INDICATE WAVE SLIDING THRU CNTRL NEBRASKA... BUT AT THIS POINT...THE SFC BNDRY IS NOW JUST S OF THE CWA BORDER AND THE 0-2KM DEEP LOW LVL CONVERGENCE BNDRY IS NEARING A KSUX TO KSLB LINE AS OF 20Z. A LITTLE CU LINE HAS DEVELOPED TOWARD THE BACK EDGE OF THIS CONVERGENCE AREA...AND COULD VERY WELL REPRESENT THE FINAL CHC LINE AS IT DROPS SWRD THIS EVENING. HOWEVER...EVEN WITH A 90F/70F STARTING POINT...THERE IS STILL A 40-50J/KG CAP ON THE 18Z OMA TAMDAR SOUNDING. SEVERE THREAT APPEARS TO BE DROPPING OFF FOR THE EVENING HOURS ACRS THE AREA...WITH THE ONLY MINOR THREAT THRU THE FAR SRN TIER OF COUNTIES AT THIS POINT...AND THAT IS IF IT CAN PUNCH THE CAP AS THE WAVE APPROACHES TOWARD 00Z. WITH EFFECTIVE SHEAR 25 KTS AT BEST...WL STILL BE LIVING IN THE MARGINAL MULTICELL NEIGHBORHOOD...WITH HALF DOLLAR HAIL AT THE LARGEST SUPPORTED BY INSTABILITY...AND SOME POTENTIAL FOR DAMAGING WINDS WITH PRESENCE OF DRY LYR ALFT. OTHERWISE...WL HAVE TO WAIT FOR MORE SIGNIFICANT ACTION TO DEVELOP LATE TONIGHT...IN THE FORM OF A MCS SPREADING ESE OUT OF THE WRN DKTS LATE TONIGHT. PUSHED AREA OF PCPN A BIT FASTER EWRD THAN MDLS INDICATE...CLOSER TO WHERE UPR IMPULSE TIMES OUT TO THE JAMES VLY BY 12Z. BNDRY AND LLJ ORIENTATION WOULD SUGGEST THREAT FOR SOME TRAINING CELLS AS WELL...LEADING TO HEAVY RAINFALL WHICH WOULD BE A CONTINUED THREAT AS MCS MOVES ESE THRU EARLY THU AFTN. ALSO LOOKING AT POTENTIAL FOR MAINLY A DAMAGING WIND/MARGINALLY LARGE HAIL THREAT ON SRN FLANK OF COMPLEX THRU LATE NIGHT AND MORNING HOURS. COMPLEX WL FOLLOW LLJ AS IT VEERS/WKNS THRU EARLY AFTN...SLIDING ALG EDGE OF STRONG MID LVL CAP. WITH AIRMASS CONTINUING QUITE A MID LVL LAPSE RATE AND CONTINUED WAA ZONE... MAY SEE ACC PERSIST BEHIND COMPLEX THRU THE AFTN...WITH COVERAGE GRADUALLY DROPPING WITH LOSS OF UPR SUPPORT. SOME VERY DRY LOW LVL AIR HAS BEEN PUSHING SWRD INTO CWA WITH DPTS DROPPING INTO THE MID 50S THRU THE NRN TIER. LOWERED LOWS SOMEWHAT IN RESPONSE TO THIS WITH THE DRY AIR AND LKLY MO CLEAR TO PC SKIES FOR MUCH OF THE NIGHT. TEMPS ON THURSDAY TRICKY AS ANY LOWER RAIN POTENTIAL COULD ALLOW FOR QUITE A BIT MORE WARMING THAN EXPECTED WITH THE RAIN AROUND. WITH EXPECTED SCENARIO OF MCS AND POTENTIAL FOR COOL EASTERLY OUTFLOW ON THE BACK SIDE OF DEPARTING SYSTEM THROUGH THE AFTERNOON...HAVE HEDGED TOWARD COOLER MET GUIDANCE VALUES FOR HIGHS. COULD BE RELATIVELY QUIET AGAIN FOR THE EVENING HOURS THURSDAY... WITH DAYTIME SYSTEM EXITING IN THE LATE AFTERNOON...AND NEXT WAVE INTIALLY GENERATING NEXT ROUND OF RAIN IN THE WESTERN PLAINS. MODELS ALL SHOWING ANOTHER POTENTIAL MCS MOVING EAST ACROSS THE PLAINS LATER THURSDAY NIGHT...THOUGH NOT ALL AGREEING ON LOCATION. GREATER CONSENSUS AMONG THE GFS/UKMET/ECMWF WITH TRACKING THE MCS ACROSS NORTHERN PART OF THE FA...WHICH ALSO HAS BETTER CONTINUITY WITH OUR GOING FORECAST. SO HAVE STUCK WITH HIGHEST POPS NEAR/NORTH OF I-90 FOR LATE THURSDAY NIGHT. LOCALLY HEAVY RAIN AND SEVERE WEATHER POSSIBLE WITH THIS AS IT MOVES ACROSS THE AREA THROUGH EARLY FRIDAY. THIS SYSTEM SHOULD EXIT BY MID-LATE MORNING FRIDAY...WITH DECENT COLD FRONT PUSHING EAST THROUGH MUCH...IF NOT ALL OF THE CWA FRIDAY AFTERNOON. DEPENDING ON SPEED OF THE FRONT...COULD SEE REDEVELOPMENT ALONG THE FRONT IN NORTHWEST IOWA LATE IN THE AFTERNOON. IF WE DO GET REDEVELOPMENT...ISOLATED SEVERE STORMS ARE POSSIBLE...THOUGH THREAT SHOULD MOVE EAST OF OUR AREA PRETTY EARLY IN THE EVENING. REMAINDER OF FRIDAY NIGHT INTO THE WEEKEND LOOKS QUIET AND ON THE COOL SIDE OF NORMAL AS COOL UPPER LOW PUSHES INTO NRN MINNESOTA. WITH COOL AIR ALOFT AND A WEAK WAVE DROPPING SOUTH ON THE BACK SIDE OF THE UPPER LOW SATURDAY AFTERNOON...HAVE ADDED A SLIGHT CHANCE POP TO THE NORTHEAST CWA FOR POSSIBLE INSTABILITY SHRA/TSRA LATE IN THE AFTERNOON SATURDAY. HIGH PRESSURE SETTLES OVER THE REGION FOR THE LATTER HALF OF THE WEEKEND INTO MONDAY NEXT WEEK...WITH DRY CONDITIONS AND SEASONABLE TEMPS EXPECTED. SUNDAY COULD STILL BE A FEW DEGREES BELOW LATE JUNE NORMALS...ESPECIALLY IN EASTERN AREAS WITH COOLER AIR STILL DRAINING INTO MINNESOTA IN DEEP NORTHERLY FLOW BEHIND COOL UPPER LOW OVER THE GREAT LAKES...BUT MONDAY SHOULD BE BACK INTO THE 80S MOST AREAS. HIGH PRESSURE SHIFTS EAST MONDAY NIGHT...WITH RETURN SOUTHERLY FLOW BRINGING WARMER TEMPS...HIGHER MOISTURE LEVELS... AND INCREASING PRECIP CHANCES BACK INTO THE AREA AHEAD OF APPROACHING WAVE FOR TUESDAY AND WEDNESDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH/JC
Hazardous weather outlook, Jun 26, 5:35 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 535 AM CDT THU JUN 26 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 535 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE AREA TODAY AND TONIGHT. MULTICELL STORMS WILL OCCUR THROUGH THE AREA TODAY...ESPECIALLY THIS MORNING...WHICH MAY CREATE HAIL UP TO THE SIZE OF NICKELS AND VERY BRIEF WINDS OF AROUND 40 TO 50 MPH. REDEVELOPMENT OF THUNDERSTORMS WILL BE CLOSELY WATCHED THIS AFTERNOON AS INSTABILITY IS ABUNDANT. LATER...A COLD FRONT WILL BEGIN TO MOVE THROUGH THIS AREA LATE TONIGHT WHICH COULD SPAWN SOME MORE SEVERE WEATHER DEVELOPMENT ALONG AND AHEAD OF THE WIND SHIFT LINE. IF ACTIVITY DOES OCCUR THIS EVENING OR OVERNIGHT...SOME HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO AROUND 60 MPH IS POSSIBLE. FLOODING... WITH THE THUNDERSTORM ACTIVITY TODAY...AND MORE EXPECTED TONIGHT...THE HEAVIER CELLS WILL PRODUCE VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. THEREFORE BE AWARE OF URBAN FLOODING IN LOW OR FLAT AREAS...AS WELL AS FLOODING IN RURAL LOW AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY STRONG UPPER LOW WILL EXERT ITS INFLUENCE ACROSS THIS AREA FRIDAY AND SATURDAY. THEREFORE A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ON FRIDAY. INITIALLY FRIDAY MORNING ALONG AN ADVANCING COLD FRONT...THERE COULD BE A SEVERE STORM OR TWO ALONG AND EAST OF A DIXON COUNTY NEBRASKA TO COTTONWOOD COUNTY MINNESOTA LINE. IN THE AFTERNOON AND VERY EARLY EVENING...VERY COLD AIR ALOFT WILL RUSH IN FROM THE NORTHWEST INTO THIS ENTIRE AREA...CREATING MODERATE INSTABILITY WITH STEEP TEMPERATURE LAPSE RATES. THEREFORE A HAIL THREAT UP TO THE SIZE OF QUARTERS WILL EXIST ALONG WITH BRIEF DOWN BURST WINDS. WITH VERY COLD AIR ALOFT LINGERING ON SATURDAY...A MARGINAL SEVERE HAIL THREAT WITH BRIEF STRONG WINDS WILL CONTINUE ALONG AND EAST OF A DE SMET SOUTH DAKOTA...TO STORM LAKE IOWA LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 26, 8:46 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
846 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL 3 SSW WALL LAKE 43.49N 96.98W
06/26/2008 E0.75 INCH TURNER SD TRAINED SPOTTER
&&
HEITKAMPLocal storm report, Jun 26, 8:53 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
853 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL BURKE 43.18N 99.29W
06/26/2008 E0.75 INCH GREGORY SD LAW ENFORCEMENT
&&
HEITKAMPLocal storm report, Jun 26, 9:02 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
902 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL WNW GALVA 42.51N 95.42W
06/26/2008 E1.75 INCH IDA IA TRAINED SPOTTER
&&
HEITKAMPLocal storm report, Jun 26, 9:07 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
907 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM HAIL ALCESTER 43.02N 96.63W
06/26/2008 E0.88 INCH UNION SD PUBLIC
&&
HEITKAMPLocal storm report, Jun 26, 10:02 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1002 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND GST 9 WSW STORM LAKE 42.59N 95.37W
06/26/2008 E60 MPH BUENA VISTA IA PUBLIC
TWO 40 TO 50 FOOT TREES DOWNED BY ESTIMATED 60+ MPH WIND
&&
TRMLocal storm report, Jun 26, 10:39 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1039 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG 3 NW ANTHON 42.42N 95.90W
06/26/2008 WOODBURY IA LAW ENFORCEMENT
STRONG WINDS AND HEAVY RAIN PUSHED OVER POWER POLE
0730 AM TSTM WND DMG NE SMITHLAND 42.23N 95.93W
06/26/2008 WOODBURY IA LAW ENFORCEMENT
STRONG WIND GUSTS DOWNED A POWERLINE ON MAIN STREET
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:28 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix, Douglas, Gregory | 32 min |
| Jun 26, 3:00 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Charles Mix, Davison, Douglas, Hutchinson | 45 min |
| Jun 26, 4:03 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Turner | 42 min |
| Jun 26, 4:30 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha, Turner | 30 min |
| Jun 26, 5:32 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union, Yankton | 43 min |
| Jun 26, 6:20 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 28 min |
| Jun 26, 6:50 AM CDT | Flash Flood Warning | FSD | Union | 2 hr |
| Jun 26, 6:56 AM CDT | Severe Thunderstorm Warning | FSD | Union | 49 min |
| Jun 26, 3:06 PM CDT | Flash Flood Watch | FSD | Bon Homme, Clay, Davison, Hanson, Hutchinson, Lake and 9 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.